Jump to content
ACN Latitudes Forums

Henoch-Schonlein Purpura


Recommended Posts

Just returned from Children's ER with my ds41/2. He started to complain of leg pain, then limped, then fell to the ground crying,his ankle swelled....all within an hour. Got to the ER and he had a rash on his legs and buttocks. Jan 7 pos throat cul. Then ear infection, followed by croup and 2 more ear infections. Started Thurs with sinus infection and fever of 102

Link to post
Share on other sites

Hi - I'm not saying it's not HSP but just for info our experience with dd.....

 

Our dd was on augmentin and had what appeared to be a normal type allergic reaction hives swelling etc but she was also getting very hot swollen joints. her knees and elbows were bright red, hot and swollen. The hives were coalescing and becoming bruising (vasculitis) and she started to get awful joint pain. Her major joints were the ones affected - knees, elbows, ankles and wrists. She would be screaming in pain and unable to walk without full dosing benedryl, double dosing zyrtec and ibuprofen.

 

She was having a serum sickness like reaction to the penicllin. It started on day 8 of the course and took 3 full weeks to resolve following cessation of the abx.

 

Similar to HSP, it is due to a deposition of immune complexes in the joints, skin and other organs.

 

To cover the bases they also did a work up for acute rheumatic fever. I just thought it was worth a mention.....

 

good luck

Link to post
Share on other sites

Hi - I'm not saying it's not HSP but just for info our experience with dd.....

 

Our dd was on augmentin and had what appeared to be a normal type allergic reaction hives swelling etc but she was also getting very hot swollen joints. her knees and elbows were bright red, hot and swollen. The hives were coalescing and becoming bruising (vasculitis) and she started to get awful joint pain. Her major joints were the ones affected - knees, elbows, ankles and wrists. She would be screaming in pain and unable to walk without full dosing benedryl, double dosing zyrtec and ibuprofen.

 

She was having a serum sickness like reaction to the penicllin. It started on day 8 of the course and took 3 full weeks to resolve following cessation of the abx.

 

Similar to HSP, it is due to a deposition of immune complexes in the joints, skin and other organs.

 

To cover the bases they also did a work up for acute rheumatic fever. I just thought it was worth a mention.....

 

good luck

Thank you. I was curious if it was an allergic reaction. He is on Omnicef, which is new. They thought he was allergic once before because of a belly rash, but when the abx were stopped they rash didn't totally resolve.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...